Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 234, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 3:52 PM EST for Gwinnett County, Georgia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 3:52 PM EST (20:52 UTC)
- Expired
- Dec 18, 2009, 6:02 PM EST
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 10.78 ft at Dec 18, 2009, 4:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 182052 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... PEW CREEK NEAR LAWRENCEVILLE 3SW AFFECTING GWINNETT COUNTY .HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS. && GAC135-191052- /O.NEW.KFFC.FL.W.0234.091218T2052Z-000000T0000Z/ /LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/ 352 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE PEW CREEK 3SW OF LAWRENCEVILLE * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 4 PM EST FRIDAY THE STAGE WAS 10.7.0 FEET...AND RISING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK IS EXPECTED TO RISE TO 11 FEET WITHIN THE NEXT COUPLE OF HOURS. * AT 11.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. THE PARKING LOT OF THE SARATOGA SWIM AND TENNIS CLUB DOWNSTREAM FROM THE RIVER GAUGE BEGINS TO FLOOD. $$
2 follow-up statements
000 WGUS42 KFFC 182105 CCA FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... PEW CREEK NEAR LAWRENCEVILLE 3SW AFFECTING GWINNETT COUNTY .HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS. && GAC135-191052- /O.COR.KFFC.FL.W.0234.091218T2052Z-000000T0000Z/ /LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/ 352 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE PEW CREEK 3SW OF LAWRENCEVILLE * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 4 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND RISING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK IS EXPECTED TO RISE TO 11 FEET WITHIN THE NEXT COUPLE OF HOURS. * AT 11.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS. THE PARKING LOT OF THE SARATOGA SWIM AND TENNIS CLUB DOWNSTREAM FROM THE RIVER GAUGE BEGINS TO FLOOD. $$ 19
000 WGUS82 KFFC 182302 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CROOKED CREEK NEAR 3NW OF NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES PEW CREEK NEAR 3SW OF LAWRENCEVILLE AFFECTING GWINNETT COUNTY && GAC135-182332- /O.CAN.KFFC.FL.W.0234.000000T0000Z-091218T2302Z/ /LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/ 602 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE PEW CREEK NEAR LAWRENCEVILLE 3SW * UNTIL FURTHER NOTICE. * AT 5 PM EST FRIDAY THE STAGE WAS 9.1 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK CRESTED AT 10.9 FEET AND IS FALLING. IT IS NO LONGER EXPECTED TO REACH FLOOD STAGE. $$ GAC121-135-182332- /O.CAN.KFFC.FL.W.0233.000000T0000Z-091218T2302Z/ /CRKG1.1.ER.091218T2015Z.091218T2015Z.000000T0000Z.UU/ 602 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE CROOKED CREEK NEAR NORCROSS 3NW * UNTIL FURTHER NOTICE. * AT 5 PM EST FRIDAY THE STAGE WAS 8.8 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK CRESTED AT 10.8 FEET AND IS NOW FALLING. IT IS NO LONGER EXPECTED TO REACH FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 3:43 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 18, 3:43 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EST FRI DEC 18 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AS OF 3 PM...AND THUS WILL DROP THE WIND ADVISORY SHORTLY. HEAVY RAIN ALSO BEGINNING TO WIND DOWN THIS AFTERNOON ACROSS WESTERN GA AND WILL START DIMINISHING BY EARLY EVENING OVER EASTERN PORTIONS OF THE LOCAL FORECAST AREA. LOW PRESSURE DEPARTING TO THE NORTHEAST AND HIGH BUILDING IN FROM THE WEST WILL SHIFT WINDS FROM THE NORTHWEST LATE TONIGHT...WITH STRONGER LOW LEVEL COLD ADVECTION DEVELOPING BY 12Z SATURDAY. WET BULB TEMPERATURES DROP BELOW FREEZING IN THE NORTHEAST GA MOUNTAINS BY THAT TIME...THUS WE COULD SEE RESIDUAL PRECIP CHANGING BACK TO LIGHT SNOW BY MORNING...BECOMING MORE LIKELY ACROSS THE TYPICAL NORTHWEST UPSLOPE FLOW SNOW LOCATIONS OVER THE NORTH GA MOUNTAINS SATURDAY MORNING. MOUNTAIN SNOW ACCUMULATION SHOULD BE LIMITED BY SURFACE TEMPERATURES JUST ABOVE FREEZING AS BEST CHANCE OF SNOW OCCURS DURING THE DAY ON SATURDAY...AROUND TIME OF PEAK DIURNAL HEATING. MAY SEE A FEW LIGHT SNOW SHOWERS LAST INTO SUNDAY IN THE FAR NORTH. .LONG TERM /MONDAY THROUGH FRIDAY/... THE SURFACE HIGH BUILDING IN FROM THE WEST WILL CROSS GEORGIA ON MONDAY...LIFTING NORTHEAST INTO THE MID-ATLANTIC STATES BY TUESDAY. GLOBAL MODELS SHOW THIS HIGH MERGING WITH A NEW ENGLAND HIGH LATE NEXT WEEK SETTING THE STAGE FOR OUR NEXT WEDGE SCENARIO. WARM ADVECTION/ISENTROPIC ASCENT OVER THE WEDGE FRONT DEVELOPS ON WEDNESDAY NIGHT IN ADVANCE OF THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHEASTERN STATES ON CHRISTMAS EVE AND CHRISTMAS DAY. THE MODELS ARE HANDLING THE UPPER LEVEL FEATURES OF THIS NEXT SYSTEM WITH SOME CONSISTENCY...THOUGH THE EVOLUTION OF THE SURFACE LOW IS A BIT MORE UNCERTAIN. THE MOST PROBABLE SITUATION IS THAT THIS SYSTEM SHOULD BE PRIMARY RAIN PRIOR TO A STRONG COLD FRONT PASSAGE ON CHRISTMAS EVE. MODELS CONTINUE TO HINT AT THE POSSIBILITY OF LIGHT SNOW IN THE STRONG COLD ADVECTION BEHIND THE FRONT ON CHRISTMAS DAY FOR PORTIONS OF NORTH GA. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 45 33 48 28 / 60 5 5 5 0 ATLANTA 34 44 33 46 30 / 30 10 5 5 0 BLAIRSVILLE 31 37 28 39 25 / 70 40 30 20 10 CARTERSVILLE 33 43 31 46 26 / 40 10 10 10 5 COLUMBUS 35 53 34 51 29 / 20 5 5 5 0 GAINESVILLE 32 41 33 45 30 / 50 10 10 5 0 MACON 33 50 34 53 27 / 30 5 5 5 0 ROME 34 45 33 46 28 / 50 20 20 10 5 PEACHTREE CITY 31 48 31 47 25 / 20 5 5 5 0 VIDALIA 36 54 34 52 27 / 30 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Dec 18, 6:50 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 650 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Dec 18, 1:18 PM EST | Areal Flood Warning | FFC | Haralson | 9 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | Cobb | 7 hr |
| Dec 18, 2:56 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 18, 3:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Dec 18, 4:26 PM EST | River Flood Warning | FFC | Cobb, Fulton | 75 min |
| Dec 18, 4:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Dec 18, 6:01 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Dec 18, 6:34 PM EST | River Flood Warning | FFC | Fulton | 3 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.